anti depressants, sweet n low and tums

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sdaless
Veteran Member


Date Joined Jun 2005
Total Posts : 1396
   Posted 6/6/2011 3:20 PM (GMT -7)   
Recently I have being going thru a really, really tough time.  My Pristiq seems to have stopped working.  I will get to the point.  Ihave noticed recently that sweet n low has dramatically affected some attacks.  I cut out ice tea (store bought) and started to make my own (decaf with sweet n low).  That is when I noticed a change.  Then one day I must have had too much ice tea and ate something I shouldn't have and took 4 tums for heart burn.  The next day I was a mess.  Woke  up shaking, headache and anxiety alllllll day with no break.  I looked up these things and all of them have interactions with antidepressant.  I stopped the ice tea and the tums.  May sound crazy but I do see a difference.  Mind you I am still having anxiety but so far not going out of my mind.  Just wanted to share this and see if this happened to anyone else.

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 27127
   Posted 6/6/2011 9:11 PM (GMT -7)   
Hi, I am sorry that you're going through hard times, and that you are having trouble with your meds:(

I don't know if the combination of the things that you listed would cause a reaction, but I wouldn't be suprised. Everyone's chemistry is different, and a lot of members have found that diet definitely affects their anxiety in different ways.

I have heard that artificial sweetners have been linked to all kinds of questionable SE's. I'll be honest and say that I don't know what to believe, as a lot of 'findings' are inconsistent. I can tell you that I do like and trust Stevia extract. It used to be found only in health food stores, but is now in the mass market. My husband is diabetic, so it is really the only sweetner that we use.

If you are really wanting to get to the bottom of this, start a log, marking down what you have consumed and in what combination. That should help you track your anxiety and SE's

I hope that you will be feeling better soon, and that you get your medication problems straightened out:)

Take care,
Scaredy Cat
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"It is when we are most lost that we sometimes find our truest friends"

Panic Syndrome recovery due to CBT

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 7069
   Posted 6/7/2011 5:52 AM (GMT -7)   
Hi

Sorry to here you are having a tough time with your anxiety. You do need to be careful about taking other medications whilst on AD. What i tend to do is when buying medication for what ever reason cold, flu etc etc I always ask to speak with the pharmacist to see if there would be an interaction and quite often he say yes and points me in the right direction for something which I can take.

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

Diagnosed with:- Asperger's Syndrome, dyslexia, gad, sad, ocd, depression
Medication:- 400mg Lyrica, 15mg Escitalopram, Serequel 25-50mg, 4mg Diazepam !000mg Naproxen

sdaless
Veteran Member


Date Joined Jun 2005
Total Posts : 1396
   Posted 6/7/2011 6:07 AM (GMT -7)   
Thank you so much for taking the time to reach out to me.  This is the longest time I have felt like this.  I am trying to get into therapy which I only hope will help.
 
Thanks again,
 
Sdaless

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 27127
   Posted 6/7/2011 6:48 AM (GMT -7)   
Yes, therapy! I can personally recommend it. I have recovered to a great extent through CBT and no longer suffer panic attacks. I still have to manage my anxiety in general, and random symptoms, but this is so do-able comapared to what I used to go through on a daily basis!

Please let us know how your search, treatment and recovery go:)
S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"It is when we are most lost that we sometimes find our truest friends"

Panic Syndrome recovery due to CBT

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/7/2011 7:03 AM (GMT -7)   
You may have found some culprits in your diet that are triggering your anxiety. 
 
I would suggest a therapist also as I find that mine helps me put my head on straight.  My mind will often overthink everything trying to discover what is causing my anxiety which perpetuates  the spinning thoughts.
 
I wish you well and do keep posting here in the forum.
 
Kindly,
Kitt

 
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

sdaless
Veteran Member


Date Joined Jun 2005
Total Posts : 1396
   Posted 6/7/2011 7:59 AM (GMT -7)   
Thank you all for your replies.  I will tell you I have been trying to connect with a therapist for at least two weeks now and either they aren't calling me back or they aren't taking new patients.  Boy really scarrey world when you can't get help when you need it the most.  Thanks again.
 
sdaless
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 10:33 PM (GMT -7)
There are a total of 2,906,643 posts in 318,982 threads.
View Active Threads


Who's Online
This forum has 158320 registered members. Please welcome our newest member, alliefoi.
272 Guest(s), 5 Registered Member(s) are currently online.  Details
JimBear, desert bound, Oldbuddy, astroman, Maverick6981